MAUDE Adverse Event Report: Datascope Corp. Sensation Plus 8Fr. 50cc IAB with Accessories, US Only; System, Balloon, Intra-Aortic And Control

Datascope Corp. Sensation Plus 8Fr. 50cc IAB with Accessories, US Only; System, Balloon, Intra-Aortic And Control
Model Number 0684-00-0576-01U
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2026
Type of Reportable Event Malfunction
Event or Problem Description
During an emergency support program call, the customer reported a fiber-optic sensor failure alarm on a cardiosave intra-aortic balloon pump (iabp) supporting a patient with a sensation plus 50cc intra-aortic balloon catheter.Troubleshooting, including disconnecting and reconnecting the fiber-optic cable, was unsuccessful; the customer was instructed to disconnect the fiber-optic cable and continue therapy using the transduced inner lumen arterial pressure source, which was already connected and zeroed.No harm was reported.No further assistance was required.The customer requested an iab catheter return kit.A return kit was sent, but it later returned to the manufacturer without the catheter.
 
Event or Problem Description
During an emergency support program call, the customer reported a fiber optic sensor failure alarm on a cardiosave intra aortic balloon pump (iabp) supporting a patient with a sensation plus 50cc intra aortic balloon catheter.Nurse stated they have attempted troubleshooting but cannot get the fo ap tracing.Disconnecting and reconnection of the fo plug is unsuccessful in regaining the signal.Esp personnel reviewed disconnecting and not reconnecting the fo plug so the alarm would no longer persist.The inner lumen is connected to the cardiosave, a transduced ap is already present and zeroed.Emily states the iab was placed and is a femoral insertion.Emily has no further questions or concerns for me and states appreciation of getting the alarm to stop.She gives the product surveillance and shipping information for an iab catheter return kit to be sent.No harm injury was reported.
 
Additional Manufacturer Narrative
E1 - event site name: (b)(6) medical center.Upon completion of the investigation into this event a follow up report will be submitted.
 
Additional Manufacturer Narrative
Updated field: b4,b5,b6, b7,d9,g3, g6, g7, h2, h3, h6(type of investigation, investigation findings, investigation conclusions, component codes), h11 corrected field: d4(udi), revert d8 field, should be blank, product was not returned so an exact cause of the issue could not be identified.However, based on our investigation, a iab sensor failure can occur due to one or more of the following probable causes.Iab sensor failure: a fiber optic sensor failure in an intra aortic balloon refers to the malfunction or loss of signal from the fiber optic pressure sensor within the intra aortic balloon catheter.This sensor is responsible for accurately detecting and transmitting real-time aortic pressure waveforms to the iabp console, which are critical for timing the inflation and deflation of the balloon during cardiac cycles.Causes of a sensor failure: a sensor failure can result from the following optical sensor kink.Break in sensor.Connector issue.

Brand Name
Sensation Plus 8Fr. 50cc IAB with Accessories, US Only
Common Device Name
System, Balloon, Intra-Aortic And Control
Manufacturer (Section D)
Datascope Corp.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
Datascope Corp.
15 law drive
fairfield NJ 07004
Manufacturer Contact
ewelina chorlowska
15 law drive
fairfield, NJ 07004
MDR Report Key50079244
Report Number2248146-2026-0001342
Device Sequence Number21395722
Product Code DSP
UDI-Device Identifier10607567109633
UDI-Public(01)10607567109633(10)3000525520(17)290202(11)260202
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K133074
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0684-00-0576-01U
Device Catalogue Number0684-00-0576-01U
Device Lot Number3000525520
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2026
Supplement Date Received by Manufacturer08/14/2026
09/07/2026
Initial Report FDA Received Date07/30/2026
Supplement Report FDA Received Date08/27/2026
09/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/02/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARDIOSAVE IABP
Patient Age74 YR
Patient SexMale
Patient Weight268 LB